The Annals of Statistics

The Efficiency of Good's Nonparametric Coverage Estimator

Warren W. Esty

Full-text: Open access

Abstract

The asymptotic efficiency of Good's nonparametric coverage estimator is obtained relative to the best estimator derived under the assumption that all classes are equally likely. Even when that assumption is true, Good's estimator is quite efficient, with an asymptotic relative efficiency of greater than 85% in all cases, and greater than 95% if the expected coverage is less than one-half.

Article information

Source
Ann. Statist., Volume 14, Number 3 (1986), 1257-1260.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176350066

Digital Object Identifier
doi:10.1214/aos/1176350066

Mathematical Reviews number (MathSciNet)
MR856822

Zentralblatt MATH identifier
0603.62051

JSTOR
links.jstor.org

Subjects
Primary: 62G20: Asymptotic properties
Secondary: 62F12: Asymptotic properties of estimators

Keywords
Coverage total probability occupancy problem unobserved species

Citation

Esty, Warren W. The Efficiency of Good's Nonparametric Coverage Estimator. Ann. Statist. 14 (1986), no. 3, 1257--1260. doi:10.1214/aos/1176350066. https://projecteuclid.org/euclid.aos/1176350066


Export citation